Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 124, NWS Norman, OK

July 7, 2015Hughes County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jul 7, 2015, 2:09 PM CDT for Hughes County, Oklahoma. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 2:09 PM CDT (19:09 UTC)
Expired
Jul 7, 2015, 9:00 PM CDT
In force
7 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Hughes County, OK

The radar

The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 2:10 PM CDTFLASH FLOODHoldenville, OKMANY STREETS IN TOWN FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WGUS54 KOUN 071909
FFWOUN
OKC063-080200-
/O.NEW.KOUN.FF.W.0124.150707T1909Z-150708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
209 PM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUGHES COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 900 PM CDT TUESDAY

* AT 206 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  HEAVY RAIN WAS FALLING IN NORTHERN AND CENTRAL HUGHES COUNTY. UP 
  TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. MODERATE TO HEAVY RAIN 
  IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOLDENVILLE...WETUMKA...DUSTIN...LAMAR...HORNTOWN...YEAGER...ATWOOD
  AND SPAULDING.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3503 9609 3491 9649
      3512 9646 3512 9644 3521 9644 3529 9643
      3529 9598 3515 9598

$$

MAXWELL
1 follow-up statement
522 
WGUS74 KOUN 072149
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT TUE JUL 7 2015

OKC063-080200-
/O.CON.KOUN.FF.W.0124.000000T0000Z-150708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUGHES OK-
449 PM CDT TUE JUL 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY
FOR HUGHES COUNTY...

AT 447 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT HEAVY RAIN WAS FALLING OVER THE AREA. UP TO FOUR INCHES OF RAIN 
HAVE ALREADY FALLEN...ESPECIALLY OVER AREAS NORTH AND EAST OF 
HOLDENVILLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLDENVILLE...WETUMKA...DUSTIN...LAMAR...ATWOOD...YEAGER...HORNTOWN
AND SPAULDING.

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA LATE THIS AFTERNOON AND EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3503 9609 3491 9649
      3512 9646 3512 9644 3521 9644 3529 9643
      3529 9598 3515 9598

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:01 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 7, 1:01 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
101 PM CDT TUE JUL 7 2015

.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
FOR TAF SITES KOKC/KOUN/KGAG/KWWR/KPNC/KCSM/KHBR/KLAW/KSPS...
SURFACE LOW PRESSURE WAS CENTERED NEAR KSPS AT 18Z...AND THIS LOW
IS FORECAST TO MOVE NE ALONG A STALLED FRONT. LARGE AMOUNTS OF
LOW- LEVEL MOISTURE WILL CONTRIBUTE TO WIDESPREAD +SHRA AND A FEW
+TSRA...ESPECIALLY ALONG THE FRONT AND E OF THE LOW. LIGHTER
RA/SHRA WILL BE COMMON FARTHER W TODAY. AS THE LOW/FRONT MOVE NE
INTO NE OK TONIGHT...RA SHOULD GENERALLY DIMINISH...ESPECIALLY IN
W OK AND KSPS...BUT LOW CLOUDS AND BR WILL REMAIN. THERE IS SOME
INDICATION THAT FAR W OK...KWWR/KGAG/KCSM/KHBR...MAY SEE SOME
CLEARING BEFORE SUNRISE. THIS IS UNLIKELY...BUT IF IT
HAPPENS...THERE WILL LIKELY BE FG INSTEAD OF LOW CEILINGS. ONLY
SLOW IMPROVEMENT IS EXPECTED TOMORROW MORNING.

CONFIDENCE IN THE SPECIFICS OF THE TAFS IS VERY LOW...BECAUSE OF
MULTIPLE CLOUD LAYERS...PLUS A HIGH OVERCAST THAT OBSCURES
SATELLITE IMAGERY OF THE LOWER LAYERS...AND THE SCATTERED NATURE
OF MUCH OF THE PRECIPITATION.

CMS
&&

.PREV DISCUSSION... /ISSUED 709 AM CDT TUE JUL 7 2015/

AVIATION...
12Z TAFS...
IFR TO MVFR CEILINGS HAVE DEVELOPED BEHIND A FRONTAL
BOUNDARY...ESPECIALLY ACROSS NORTHERN AND WESTERN OKLAHOMA.
MEANWHILE...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ARE MOVING
ACROSS PARTS OF WESTERN NORTH TEXAS THIS MORNING. IN THE SHORT
TERM...THIS SHOULD MAINLY IMPACT SPS...LAW AND PERHAPS HBR.
ELSEWHERE...WIDELY SCATTERED SHOWERS ARE POSSIBLE.

HEAVY RAIN WITH REDUCED VISIBILITY WILL BE POSSIBLE AT OUN/OKC
MAINLY AFTER 19-20Z PER RECENT RUNS OF THE HRRR.

PREV DISCUSSION... /ISSUED 406 AM CDT TUE JUL 7 2015/

DISCUSSION...
A FEW MODIFICATIONS WERE MADE TO THE FLASH FLOOD WATCH...
WHICH INCLUDE...ADDING A FEW SOUTH CENTRAL/SOUTHEAST COUNTIES
WHILE REMOVING A FEW COUNTIES IN FAR NORTHWEST OKLAHOMA.

RAIN COVERAGE HAS DECREASED SINCE MIDNIGHT AND CURRENT ACTIVITY
SEEMS TO BE CLOSELY RELATED TO POSITION OF 8H FRONT PER
SPC MESO ANALYSIS PAGE. MEANWHILE...HIGHER RAINFALL RATES
ARE BEGINNING TO SHIFT EASTWARD INTO KNOX COUNTY WHERE LOW LEVEL
FLOW IS STRONGER AND MORE SOUTHERLY.

LATER THIS MORNING INTO THE AFTERNOON...THE FLOW SHOULD BACK AS
A VORT MAX MOVES SLOWLY EAST ACROSS WEST TEXAS AND INTO OKLAHOMA.
AS THIS OCCURS...SHOWERS AND STORMS SHOULD BECOME MORE NUMEROUS
ESPECIALLY OVER THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH
TEXAS. AS A LOW LEVEL JET INCREASES THIS EVENING INTO THE
OVERNIGHT...THE RISK OF FLASH FLOODING WILL INCREASE...ESPECIALLY
ALONG AND SOUTHEAST OF I-44.

FOR NOW WILL LEAVE NORTH CENTRAL IN THE FLOOD WATCH AS THE
LATEST NAM12 IS FARTHER NORTH WITH THE HEAVY RAIN AXIS THIS
EVENING AND OVERNIGHT.

RAIN AND STORM CHANCES WILL GRADUALLY SHIFT EASTWARD DURING THE
DAY WEDNESDAY. HOWEVER...NORTHERN OKLAHOMA MAY SEE ADDITIONAL
SHOWERS AND THUNDERSTORMS AS SOUTHERLY WINDS RETURN AND A WARM
FRONT DEVELOPS/LIFTS INTO NORTHERN OKLAHOMA AND SOUTHERN
KANSAS.

BY FRIDAY...THE CENTER OF AN UPPER RIDGE OVER THE SOUTHEASTERN
US...WILL BUILD ACROSS THE SOUTHERN PLAINS. THIS WILL BRING
DRY...HOT AND HUMID WEATHER FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77  66  80  71 /  80  90  60  20
HOBART OK         74  64  83  70 /  90  80  40  10
WICHITA FALLS TX  82  68  85  73 / 100  80  60  10
GAGE OK           72  61  81  68 /  40  40  20  50
PONCA CITY OK     77  64  78  68 /  60  80  50  40
DURANT OK         86  71  88  73 /  80  70  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ006>008-
     011>047-050.

TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TXZ083>090.

&&

25/23/23
Hazardous weather outlook, Jul 7, 11:49 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1149 AM CDT TUE JUL 7 2015

OKZ004>048-050>052-TXZ083>090-081700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1149 AM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR A LARGE PART
OF OKLAHOMA AND WESTERN NORTH TEXAS. PLEASE REFER TO THE WATCH FOR
DETAILS. THE HEAVIEST ADDITIONAL RAINFALL WILL BE OVER PARTS OF
NORTH TEXAS... AND SOUTHERN AND CENTRAL OKLAHOMA THROUGH TONIGHT.

.THUNDERSTORMS...
THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS THE AREA...
ESPECIALLY IN PARTS OF NORTH TEXAS AND SOUTHERN OKLAHOMA. NO
SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER A FEW STORMS MAY
PRODUCE HEAVY RAIN AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.FLOODING....
FLOODING WILL REMAIN POSSIBLE WEDNESDAY...ESPECIALLY ACROSS
SOUTHERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS.

.THUNDERSTORMS....
THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO AT LEAST THURSDAY.
LITTLE OR NO RAIN IS EXPECTED FRIDAY THROUGH MONDAY.

.HEAT...
HOT AND HUMID WEATHER WILL RETURN SUNDAY AND MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:03 PM CDTFlash Flood WarningOUNWoods4 hr
Jul 6, 7:03 PM CDTSpecial Weather StatementOUNKay, Noble42 min
Jul 6, 7:05 PM CDTSpecial Weather StatementOUNMajor25 min
Jul 6, 7:06 PM CDTAreal Flood AdvisoryOUNCuster, Dewey, Roger Mills3 hr
Jul 6, 7:33 PM CDTSpecial Weather StatementOUNBlaine27 min
Jul 6, 7:47 PM CDTSpecial Weather StatementOUNGarfield, Noble28 min
Jul 6, 8:01 PM CDTSpecial Weather StatementOUNGarfield29 min
Jul 6, 8:03 PM CDTSpecial Weather StatementOUNBlaine, Custer27 min
Jul 6, 8:05 PM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher, Logan, Major, Noble4 hr
Jul 6, 8:21 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne39 min
Jul 6, 8:32 PM CDTSpecial Weather StatementOUNBlaine, Custer, Kingfisher, Washita28 min
Jul 6, 8:41 PM CDTSevere Thunderstorm WarningOUNCuster, Washita49 min
Jul 6, 8:45 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Dewey, Kingfisher and 1 more3 hr
Jul 6, 8:52 PM CDTSpecial Weather StatementOUNPayne23 min
Jul 6, 9:01 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Kingfisher, Logan, Noble29 min
Jul 6, 9:03 PM CDTFlash Flood WarningOUNCuster, Washita3 hr
Jul 6, 9:08 PM CDTSpecial Weather StatementOUNKiowa37 min
Jul 6, 9:24 PM CDTSpecial Weather StatementOUNPayne36 min
Jul 6, 9:33 PM CDTAreal Flood AdvisoryOUNGreer, Jackson, Kiowa3 hr
Jul 6, 9:34 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Logan, Washita26 min
Jul 6, 9:48 PM CDTSpecial Weather StatementOUNJackson, Kiowa42 min
Jul 6, 9:58 PM CDTAreal Flood AdvisoryOUNKingfisher, Logan, Oklahoma, Payne3 hr
Jul 6, 10:06 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Grady, Lincoln, Logan, Oklahoma39 min
Jul 6, 10:32 PM CDTSpecial Weather StatementOUNJackson, Kiowa43 min
Jul 6, 10:40 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Comanche, Grady, Kiowa, Washita3 hr
Jul 6, 10:45 PM CDTSpecial Weather StatementOUNCaddo, Grady, Lincoln, Oklahoma45 min
Jul 6, 11:09 PM CDTFlash Flood WarningOUNLogan3 hr
Jul 6, 11:17 PM CDTSpecial Weather StatementOUNComanche, Tillman43 min
Jul 6, 11:22 PM CDTAreal Flood AdvisoryOUNKay3 hr
Jul 7, 12:02 AM CDTAreal Flood AdvisoryOUNBeckham, Blaine, Caddo, Custer, Dewey, Kingfisher and 2 more3 hr
Jul 7, 12:05 AM CDTSpecial Weather StatementOUNComanche, Stephens25 min
Jul 7, 12:20 AM CDTAreal Flood AdvisoryOUNGarfield, Noble3 hr
Jul 7, 12:40 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson, Kiowa3 hr
Jul 7, 1:29 AM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant, Major2 hr
Jul 7, 2:01 AM CDTRiver Flood WarningOUNCaddo, Kiowa, Washita68 hr
Jul 7, 8:03 AM CDTRiver Flood WarningOUNCuster, Washita30 hr
Jul 7, 8:07 AM CDTRiver Flood WarningOUNCarter, Johnston, Murray66 hr
Jul 7, 8:18 AM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman45 hr
Jul 7, 12:49 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more6 hr
Jul 7, 1:51 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Kiowa, Tillman6 hr
Jul 7, 2:51 PM CDTAreal Flood AdvisoryOUNCleveland, Lincoln, McClain, Pottawatomie, Seminole6 hr
Jul 7, 3:13 PM CDTRiver Flood WarningOUNPottawatomie, Seminole44 hr
Jul 7, 3:35 PM CDTFlash Flood WarningOUNComanche, Cotton, Tillman7 hr
Jul 7, 6:24 PM CDTAreal Flood AdvisoryOUNStephens2 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.